My feed
Premium

Please
or
to access all these features

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention.

Women's health

Possible thrush, unsure?

4 replies

2020firsttimemum · 06/11/2021 22:44

Hey, so I'm wondering if anyone has a similar story that could help!

A couple of months ago I got some really bad itching down there and it felt like it was swollen and burning. I though okay maybe thrush or something but it eventually went away on its own after a few days.

This pain and burning has now returned and having looked, it's fairly swollen, red and sore. I bought some canesten today in the hopes that that could help before I speak to a Gp (I've currently only used the cream because I cannot bring myself to use the pessary - terrified) so I'm not sure if just this cream will work? If not I'll get the internal cream or the tablet, not sure yet.

The only thing I can think of is that it seems to happen around the time I'm taking my pill. I've been on the same pill for about 12 years (femodene) and never had an issue. And I've never had this problem before either. So I'm wondering if this could be it?

Also I had a baby last year so maybe the hormones are making a change in me or something.

Anyway I'm waffling now so if anyone could give me any advice or similar stories that would be great

TIA

OP posts:
Report
Almostwelsh · 06/11/2021 22:49

Bear in mind what feels like thrush can also be an allergy. I can't use soap and have to use aqueous cream to wash the area. I used to be ok with soap, but something started to trigger it.

An antihistamine tablet can help with the itching.

Report
Bagelsandbrie · 06/11/2021 22:49

Why are you terrified of the pessary? It’s super easy to use. I would try that and see if it clears it up. It won’t do any harm if it isn’t and then you’ll know to see your GP and ask for some help.

Thrush is really, really common and nothing to be worried about. You can get it for all kinds of reasons and you also need to make sure you treat your sexual partner as well as you can pass it between you. (Men can use canestan cream on their penis).

I suffer with recurrent thrush due to autoimmune conditions. I usually have to use canestan pessaries once every 2/3 weeks and if it really sets in then a Fluconazole 150mg capsule gets rid of it.

Report
Nat6999 · 07/11/2021 01:15

If you don't want to use a pessary, why not take the oral tablet? If you aren't sure if it is thrush it would be useful to see either your GP or sexual health clinic to have swabs done. In the meantime a hot bath with salt or Epsom salts would be soothing & then apply the cream, take some probiotics, either capsules or even just the drinks like Yakult.

Report
Hawkmoth · 07/11/2021 01:21

I have several tablets in at all times, figuring that it would be shite to have thrush in the case of supply issues. I find them more effective than cream or pessaries and take them as soon as I am sure I have thrush. I get it often due to other health issues.

Report
Please create an account

To comment on this thread you need to create a Mumsnet account.